Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Suggest ways to reduce swelling in the leg caused by pedal edema

DOCTOR OF THE MONTH - Mar 2017
Mar 2017
User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2010
Answered : 1364 Questions
Question
I have pedal edema and it was suggested that my taking amiodipine was the cause. I did stop that a few days ago, but the swelling on my left leg went from the calf down to the foot and is more pronounced then the right leg. My blood pressure reading was 125/80 this morning after taking losartan/hctz last night. How long will it take to get the edema under control?
Mon, 11 Jun 2018 in Hypertension and Heart Disease
 
 
Answered by Dr. Bhanu Partap 1 hour later
Brief Answer:
Please refer to the detailed answer below

Detailed Answer:
Hello Sir

After going through the medical details provided by you I understand your concern for your health and I would like to tell you that usually the swelling that happen b coz of Amlodipine happens on foot specially ankles. Your Bp is perfectly undercontrol.

As the swelling was on your legs so its important that we should consider other factors also that can be the reason of your swelling like reduced cardiac function, kidney dysfunction.

I would like to suggest you to get few tests done

1. Complete Blood Count
2. Kidney function test
3. Echocardiography

I hope this information will guide you properly.

Kind regards
Dr Bhanu partap
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor